Alert archive / Puerto Rico / Small Craft Advisories in 2017
Small Craft Advisory 44, NWS JSJ
NWS JSJ issued this small craft advisory at Dec 14, 2017, 2:33 PM CST. It took effect at Dec 15, 2017, 4:00 AM CST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2017, 2:33 PM CST (20:33 UTC)
- In effect from
- Dec 15, 2017, 4:00 AM CST
- Expired
- Dec 16, 2017, 8:48 AM CST
- In force
- 29 hr
- Issued by
- NWS JSJ
The text
As transmitted.
396 WHCA72 TJSJ 142033 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 433 PM AST Thu Dec 14 2017 ...INCREASING ROUGH and HAZARDOUS SEAS EXPECTED BY EARLY FRIDAY MORNING... .MODERATE TO STRONG EASTERLY WINDS AND A NORTHERLY SWELL WILL CREATE ROUGH AND HAZARDOUS SEAS THROUGH AT LEAST FRIDAY. AMZ710-150445- /O.NEW.TJSJ.SC.Y.0044.171215T1200Z-171216T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 433 PM AST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 2 AM AST SATURDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 8 AM Friday to 2 AM AST Saturday. * WINDS...EAST increasing to 15 KNOTS. * WAVES/SEAS...SEAS INCREASING TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
8 follow-up statements
551 WHCA72 TJSJ 150101 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 901 PM AST Thu Dec 14 2017 ...INCREASING ROUGH and HAZARDOUS SEAS EXPECTED BY EARLY FRIDAY MORNING... .MODERATE TO STRONG EASTERLY WINDS AND A NORTHERLY SWELL WILL CREATE ROUGH AND HAZARDOUS SEAS THROUGH AT LEAST FRIDAY. AMZ710-150915- /O.CON.TJSJ.SC.Y.0044.171215T1200Z-171216T0600Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 901 PM AST Thu Dec 14 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM FRIDAY TO 2 AM AST SATURDAY... * WINDS...EAST increasing to 15 KNOTS. * WAVES/SEAS...SEAS INCREASING TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
608 WHCA72 TJSJ 150820 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 420 AM AST Fri Dec 15 2017 ...ROUGH and HAZARDOUS SEAS ARE EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... .MODERATE TO FRESH EASTERLY WINDS AND A NORTHERLY SWELL WILL CREATE ROUGH AND HAZARDOUS SEAS ACROSS THE ATLANTIC OFFSHORE WATERS. AMZ710-151630- /O.EXT.TJSJ.SC.Y.0044.171215T1000Z-171216T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 420 AM AST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM AST SATURDAY... * WINDS...EASTERLY AROUND 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
302 WHCA72 TJSJ 151424 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1024 AM AST Fri Dec 15 2017 ...ROUGH and HAZARDOUS SEAS ARE EXPECTED ACROSS THE OFFSHORE ATLANTIC WATERS... .MODERATE TO FRESH EASTERLY WINDS AND A NORTHERLY SWELL WILL CREATE ROUGH AND HAZARDOUS SEAS ACROSS THE ATLANTIC OFFSHORE WATERS. AMZ710-152230- /O.CON.TJSJ.SC.Y.0044.000000T0000Z-171216T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1024 AM AST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST SATURDAY... * WINDS...EASTERLY AROUND 15 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
120 WHCA72 TJSJ 152043 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 443 PM AST Fri Dec 15 2017 ...ROUGH and HAZARDOUS SEAS ARE EXPECTED TO CONTINUE ACROSS THE OFFSHORE ATLANTIC WATERS... .MODERATE TO FRESH EASTERLY WINDS AND A NORTHERLY SWELL WILL GENERATE ROUGH AND HAZARDOUS SEAS ACROSS THE ATLANTIC OFFSHORE WATERS. AMZ710-160445- /O.CON.TJSJ.SC.Y.0044.000000T0000Z-171216T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 443 PM AST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH SATURDAY... * WINDS...INCREASING EAST TO NORTHEAST WINDS BETWEEN 15-20 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
746 WHCA72 TJSJ 160109 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 909 PM AST Fri Dec 15 2017 ...ROUGH and HAZARDOUS SEAS ARE EXPECTED TO CONTINUE ACROSS THE OFFSHORE ATLANTIC WATERS... .MODERATE TO FRESH EASTERLY WINDS AND A NORTHERLY SWELL WILL GENERATE ROUGH AND HAZARDOUS SEAS ACROSS THE ATLANTIC OFFSHORE WATERS. AMZ710-160915- /O.CON.TJSJ.SC.Y.0044.000000T0000Z-171216T1200Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 909 PM AST Fri Dec 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM AST SATURDAY... * WINDS...INCREASING EAST TO NORTHEAST WINDS BETWEEN 15-20 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
637 WHCA72 TJSJ 160924 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 524 AM AST Sat Dec 16 2017 ...Although seas will slowly diminish through the morning hours, ROUGH and HAZARDOUS SEAS ARE EXPECTED TO return across the Offshore waters and Local passages later tonight... .MODERATE TO FRESH EASTERLY WINDS WILL GENERATE ROUGH AND HAZARDOUS SEAS ACROSS THE ATLANTIC OFFSHORE WATERS. AMZ710-161730- /O.EXT.TJSJ.SC.Y.0044.000000T0000Z-171216T1500Z/ /O.NEW.TJSJ.SC.Y.0045.171217T0600Z-171218T1100Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 524 AM AST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM AST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 7 AM AST MONDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 2 AM Sunday to 7 AM AST Monday. * WINDS...INCREASING EAST TO NORTHEAST WINDS BETWEEN 15-20 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ722-732-741-161730- /O.NEW.TJSJ.SC.Y.0045.171217T0600Z-171218T1100Z/ Anegada Passage Southward to 17N- Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 524 AM AST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 7 AM AST MONDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 2 AM Sunday to 7 AM AST Monday. * WINDS...10 to 20 knots * WAVES/SEAS...up to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
596 WHCA72 TJSJ 161012 CCA MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 524 AM AST Sat Dec 16 2017 ...Although seas will slowly diminish through the morning hours, rough and hazardous seas are expected to return across the Offshore waters and Local passages later tonight... .MODERATE TO FRESH EASTERLY WINDS WILL GENERATE ROUGH AND HAZARDOUS SEAS ACROSS THE ATLANTIC OFFSHORE WATERS. AMZ710-161730- /O.EXT.TJSJ.SC.Y.0044.000000T0000Z-171216T1500Z/ /O.NEW.TJSJ.SC.Y.0045.171217T0600Z-171218T1100Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 524 AM AST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM AST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 7 AM AST MONDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 2 AM Sunday to 7 AM AST Monday. * WINDS...INCREASING EAST TO NORTHEAST WINDS BETWEEN 15-20 KNOTS. * WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ722-732-741-161730- /O.NEW.TJSJ.SC.Y.0045.171217T0600Z-171218T1100Z/ Anegada Passage Southward to 17N- Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 524 AM AST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM SUNDAY TO 7 AM AST MONDAY... The National Weather Service in San Juan has issued a Small Craft Advisory, which is in effect from 2 AM Sunday to 7 AM AST Monday. * WINDS...10 to 20 knots * WAVES/SEAS...up to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
084 WHCA72 TJSJ 161448 MWWSJU URGENT - MARINE WEATHER MESSAGE National Weather Service San Juan PR 1048 AM AST Sat Dec 16 2017 ...Seas and a northerly swell will diminish through the morning hours, however rough and hazardous seas are expected to return across the Offshore waters and local passages later tonight due to fresh to locally strong trade winds... .MODERATE TO FRESH EASTERLY WINDS WILL CONTINUE to GENERATE ROUGH AND HAZARDOUS SEAS ACROSS THE ATLANTIC OFFSHORE WATERS. AMZ710-162300- /O.CAN.TJSJ.SC.Y.0044.000000T0000Z-171216T1500Z/ /O.CON.TJSJ.SC.Y.0045.171217T0600Z-171218T1100Z/ Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N- 1048 AM AST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 2 AM SUNDAY TO 7 AM AST MONDAY... * WINDS...East to northeast between 15-20 knots with higher gusts. * WAVES/SEAS...Rough seas increasing 5-7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ722-732-741-162300- /O.CON.TJSJ.SC.Y.0045.171217T0600Z-171218T1100Z/ Anegada Passage Southward to 17N- Caribbean Waters of Puerto Rico from 10 NM to 17N- Mona Passage Southward to 17N- 1048 AM AST Sat Dec 16 2017 ...SMALL CRAFT ADVISORY WILL BE IN EFFECT FROM 2 AM SUNDAY TO 7 AM AST MONDAY... * WINDS...10-20 knots with higher gusts. * WAVES/SEAS...Rough seas increasing to 7 feet with occasional seas up to 9 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and seas of 7 feet or greater are expected to produce hazardous wave conditions to small craft. Inexperienced mariners... especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Dec 14, 2:33 PM CST, 0 minutes earlier.
Area forecast discussion, Dec 14, 2:33 PM CST, 0 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
433 PM AST Thu Dec 14 2017
.SYNOPSIS....Fair weather and mostly sunny conditions prevailed across
the entire region as high pressure and an overall dry and stable airmass
dominated the region. Limited or no shower activity was observed or
reported across the forecast area under a light easterly wind flow.
&&
.SHORT TERM...Rest of today through Saturday...
Mostly fair and stable season weather conditions are forecast to
prevail through Friday and into the weekend as mid to high level
ridge will remain in place and suppress/limit any convective development.
In addition...limited moisture advection is expected with under
the light to moderate easterly trade winds. Therefore, expect plenty
of sunshine and pleasant daytime and overnight temperatures during
the next few days. A few light passing showers will however remain
possible during the overnight and early morning hours followed by
limited shower activity during the daytime.
.LONG TERM...Sunday through Friday...
No significant changes to the recent model guidance which
continued to suggest mostly fair weather skies to prevail during
the entire period. A mid to upper level ridge will hold across the
area through at least Wednesday of next week. The ridge pattern
aloft is then expected to erode by the end of the work week as an
upper trough establishes across the tropical Atlantic and sinks
southwards into the eastern Caribbean. At lower levels, high pressure
north of the area will prevail much of the forecast period resulting
in a moderate east northeast wind flow. With the dominant ridge pattern
to persist expect a fair and mainly stable weather pattern across the
local region during much of the upcoming week. However, the moderate
northeasterly trade winds will bring periods of shallow clouds and passing
showers to the north and east coastal sections mainly during the morning
hours. Seasonable temperatures are also expected to continue under the
east to northeast wind flow.
&&
.AVIATION...VFR conditions will prevail through the forecast period.
Brief SHRA over western PR could affect the flying area of JMZ/JBQ.
Surface winds will continue between 10-15 kts with lighter land
breeze variations overnight.
&&
.MARINE...Buoys across the coastal waters continued to suggest seas
up to 4 feet offshore and 1 to 3 feet near shore, with easterly winds
of 10 to 15 knots. Small crafts should exercise caution tonight as
seas up to 6 feet are expected across the Atlantic waters and local
passages. Small craft advisory will be in effect for the offshore
Atlantic by early Friday due to increasing winds and seas. A long
period northwest swell will reach the local waters overnight and
will result in a high risk of rip currents along the Atlantic coast
of Puerto Rico and Culebra.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 76 86 76 85 / 30 20 20 20
STT 75 86 76 86 / 30 20 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Friday afternoon for Culebra-North
Central-Northeast-Northwest-San Juan and Vicinity-Southeast-
Western Interior.
VI...None.
AM...Small Craft Advisory from 8 AM Friday to 2 AM AST Saturday for
Atlantic Waters of Puerto Rico and USVI from 10 NM to 19.5N.
&&
SHORT TERM...JF
LONG TERM....RAMHazardous weather outlook, Dec 14, 8:30 AM CST, 6 hours 3 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia San Juan PR 1011 AM AST jueves 14 de diciembre de 2017 AMZ710>745-PRZ001>013-151000- San Juan y Vecindad-Noreste-Sureste-Este Interior- Norte Central-Interior Central-Ponce y Vecindad-Noroeste- Oeste Interior-Mayaguez y Vecindad-Suroeste-Culebra-Vieques- Aguas cercanas y lejanas a la costa del Atlantico y Caribe- 1011 AM AST jueves 14 de diciembre de 2017 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Inundaciones...Aguceros sobre porciones del oeste de Puerto Rico podria causar acumulacion de agua en carreteras y areas de drenaje pobre esta tarde. .Oleaje...Se espera oleaje tranquilo hoy. Sin embargo, se espera oleaje picado de hasta 6 pies a traves de las aguas del Atlantico comenzando esta noche. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas orientadas hacia el norte de Puerto Rico y Culebra. Un riesgo alto de corrientes marinas es posible para las playas del norte de Puerto Rico comenzando esta noche. .Dias Dos a Siete...viernes a miercoles Se espera un riesgo moderado a alto de corrientes marinas para las playas del norte de las islas locales durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten Corrientes Marinas al Servicio Nacional de Meteorologia en San Juan. AMZ715-725-VIZ001-002-151000- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 1011 AM AST jueves 14 de diciembre de 2017 Esta perspectiva sobre las condiciones del tiempo peligrosas es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y esta noche .Oleaje...Se espera oleaje tranquilo hoy. Sin embargo, se espera oleaje picado de hasta 6 pies a traves de las aguas del Atlantico comenzando esta noche. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del norte y noroeste de San Thomas y las playas del norte y este de Santa Cruz. .Dias Dos a Siete...viernes a miercoles Se espera un riesgo moderado a alto de corrientes marinas para las playas del norte de las islas locales durante los proximos dias. .Comunicado sobre informacion reportada por observadores... No se anticipa activacion amplia de observadores, sin embargo, se le exhorta a los observadores que reporten Corrientes Marinas al Servicio Nacional de Meteorologia en San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 8:44 AM CST | Rip Current Statement | JSJ | 55 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.